MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Catalog Number AVSM08040
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) are adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a stent placement procedure using the covera vascular covered stent via basilic vein.The stent prematurely exited the delivery sheath when it was approximately halfway deployed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the delivery system sample was returned for evaluation and the safety slider was unlocked and the covered stent was completely deployed and missing as it was placed in the patient.The inner catheter was protruding the tip and the pushing was out of the sheath.X-ray images have not been provided and therefore it is not possible to determine the position of the placed stent which leads to inconclusive results.There were no indication of manufacturing deficiency.In this case, it was reported that an 8f introducer and a 0.035" guidewire were used for access, the tracking vessel was neither tortuous nor calcified, the lesion was pre-dilated and the device was flushed before use.X-ray images have not been provided and therefore it is not possible to determine the position of the placed stent.Based on information available and the evaluation of the returned sample, the reported issue could not be verified and the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use (ifu) closely describes holding and handling of the system throughout deployment.In particular the ifu state: "hold the white stability sheath as close as possible to the introducer without touching the dark brown moving catheter of the distal catheter assembly.Maintain the remainder of the white stability sheath relaxed and avoid tension".The ifu further state: "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated".Regarding accessories, the ifu indicates "0.035 inch guidewire of appropriate length to allow safe delivery of the covered stent and removal of the delivery system and an introducer sheath with appropriate inner diameter".The ifu states that "special care must be taken to ensure that an appropriately sized device is selected"; a stent size selection table is part of the ifu describing the relationship between reference vessel diameter and covered stent diameter.Covered 'stent misplacement' and migration were found mentioned as potential clinical complications that could be associated with the use of this product.D4 (medical device catalog #, medical device lot #, medical device expiration date, unique identifier (udi) #), g3, h6 (method) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22901498
Report Number9681442-2025-00275
Device Sequence Number12994738
Product Code PFV
UDI-Device Identifier00801741106286
UDI-Public(01)00801741106286(17)260920(10)ANJW2364
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Catalogue NumberAVSM08040
Device Lot NumberANJW2364
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale
Patient Weight60 KG
Patient RaceWhite